Alert archive / Indiana / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 83, NWS Northern Indiana

July 18, 2015Fulton County, Kosciusko County, Marshall County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jul 18, 2015, 6:56 PM EDT for Fulton County, Kosciusko County, Marshall County, Indiana. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2015, 6:56 PM EDT (22:56 UTC)
Expired
Jul 18, 2015, 8:00 PM EDT
In force
64 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Fulton County, IN, Kosciusko County, IN, Marshall County, IN

The radar

The Northern Indiana radar (KIWX), 46 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 18, 4:59 PM EDTTornado WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.9 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2015-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3191 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2015-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3191 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
902 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

148 
WUUS53 KIWX 182256
SVRIWX
INC049-085-099-190000-
/O.NEW.KIWX.SV.W.0083.150718T2256Z-150719T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
656 PM EDT SAT JUL 18 2015

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN FULTON COUNTY IN NORTH CENTRAL INDIANA...
  SOUTHERN MARSHALL COUNTY IN NORTH CENTRAL INDIANA...
  SOUTHWESTERN KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA...

* UNTIL 800 PM EDT

* AT 656 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM PLYMOUTH TO NEAR ARGOS TO 9 MILES SOUTH OF CULVER...
  MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WARSAW...PLYMOUTH...ROCHESTER...WINONA LAKE...BOURBON...ARGOS...
  CULVER...MENTONE...WALNUT...TIPPECANOE...ETNA GREEN...LEESBURG...
  CLAYPOOL...BURKET...LEITERS FORD...LAKE BRUCE...OLD TIP TOWN...
  HIBBARD...MAXINKUCKEE AND TIOSA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
NORTHERN INDIANA .

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR NORTHWESTERN
INDIANA.

LAT...LON 4119 8642 4138 8641 4133 8579 4127 8580
      4106 8589 4106 8647 4108 8647
TIME...MOT...LOC 2256Z 263DEG 23KT 4135 8630 4120 8631 4108 8638 

HAIL...<.75IN
WIND...60MPH
 
$$

MARSILI
1 follow-up statement
334 
WWUS53 KIWX 182318
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
718 PM EDT SAT JUL 18 2015

INC049-085-099-190000-
/O.CON.KIWX.SV.W.0083.000000T0000Z-150719T0000Z/
FULTON IN-MARSHALL IN-KOSCIUSKO IN-
718 PM EDT SAT JUL 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR NORTHERN FULTON...SOUTHERN MARSHALL AND SOUTHWESTERN KOSCIUSKO
COUNTIES...

AT 717 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF MILFORD TO NEAR MENTONE TO NEAR
AKRON...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WARSAW...PLYMOUTH...ROCHESTER...WINONA LAKE...BOURBON...ARGOS...
CULVER...MENTONE...WALNUT...TIPPECANOE...ETNA GREEN...LEESBURG...
CLAYPOOL...BURKET...LEITERS FORD...LAKE BRUCE...OLD TIP TOWN...
HIBBARD...MAXINKUCKEE AND TIOSA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
NORTHERN INDIANA .

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR NORTHWESTERN
INDIANA.

LAT...LON 4119 8642 4138 8641 4133 8579 4127 8580
      4106 8589 4106 8647 4108 8647
TIME...MOT...LOC 2317Z 268DEG 40KT 4135 8595 4120 8596 4108 8603 

HAIL...<.75IN
WIND...60MPH
 
$$

MARSILI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 4:13 PM EDT, 2 hours 43 minutes earlier.

Area forecast discussion, Jul 18, 4:13 PM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
413 PM EDT SAT JUL 18 2015

.SYNOPSIS...
ISSUED AT 141 PM EDT SAT JUL 18 2015

HOT AND HUMID CONDITIONS WILL CONTINUE ACROSS THE REGION.
TEMPERATURES WILL WARM INTO THE 80S TO MIDDLE 90S THIS AFTERNOON.
HEAT INDEX VALUES FROM 100 TO 110 ARE POSSIBLE THIS AFTERNOON.
THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORM THIS AFTERNOON
THROUGH TONIGHT AND AGAIN ON SUNDAY. IT WILL REMAIN WARM AND MUGGY
TONIGHT WITH LOWS ONLY DROPPING INTO THE 70S OVERNIGHT.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 412 PM EDT SAT JUL 18 2015

MORNING/EARLY AFTERNOON MCS IS CURRENTLY PUSHING OUT OF LOCAL
FORECAST AREA TO THE EAST. THIS HAS PRODUCED A NOTICABLE OUTFLOW
BOUNDARY CURRENTLY EXTENDING FROM MICHIGAN CITY SE TO PORTLAND.
HAVE REMOVED MANY OF THE COUNTIES NORTH OF THIS OUTFLOW FROM THE
HEAT ADVISORY...ESPECIALLY EAST OF A WARSAW TO THREE RIVERS LINE.
WHILE TEMPERATURES MAY RECOVER INTO THE MID 80S...HEAT INDICES
SHOULD REMAIN BELOW CRITERIA. ELSEWHERE...TEMPERATURES WILL HOVER
AROUND 90 WITH HEAT INDICES AROUND 100...SO THE HEAT ADVISORY WILL
CONTINUE INTO THE EVENING.

CURRENTLY MONITORING UPSTREAM CONVECTIVE TRENDS ACROSS NRN IL. HI
RES GUIDANCE HAS BEEN LITTLE HELP TODAY REGARDING CONVECTIVE
TRENDS...HOWEVER LATEST RADAR DATA SHOWS ORGANIZATION ACROSS FAR NW
IL/SRN WI. HRRR SUGGEST CONTINUED WARM SECTOR STORM DEVELOPMENT
FURTHER SOUTH FROM EAST CENTRAL IL INTO WESTERN IN. THESE STORMS MAY
POSE AN ISOLATED SEVERE WEATHER THREAT...WITH DAMAGING WINDS AND
HEAVY RAINFALL THE MAIN THREAT. FURTHER INTEREST LIES WITH THE
ORGANIZATION ACROSS NRN IL. ANTICIPATE THAT THIS FEATURE MAY
PROPAGATE E/SE TOWARDS THE AREA BETWEEN 22Z AND 01Z...RIDING ALONG
THE APPRECIABLE INSTABILITY GRADIENT DEMARCATED BY THE
AFOREMENTIONED OUTFLOW BOUNDARY. SBCAPE VALUES BUILDING TO 4000
TO 6000 J/KG SOUTH OF THIS OUTFLOW W/ MID LVL LAPSE RATES NEAR 6.5
C/KM. EFFECTIVE SHEAR VALUES ARE MARGINAL...FROM 20-30 KTS ACROSS
THE AREA...HOWEVER IF THIS LINE CAN ORGANIZE...WHICH IT APPEARS TO
BE DOING AS I WRITE THIS...SHOULD BE SUFFICIENT TO MAINTAIN INTO
THE NORTHWEST PART OF THE AREA AROUND 00Z AS A SQUALL LINE/BOW
ECHO. THIS WOULD PRODUCE A BETTER THREAT FOR DAMAGING
WINDS...POTENTIALLY SIGNIFICANT...ROUGHLY ALONG THE OUTFLOW
BOUNDARY FROM MICHIGAN CITY TO JUST SOUTH OF FORT WAYNE. OF
COURSE...WITH THIS OUTFLOW BOUNDARY SITUATED ACROSS THE AREA...ANY
STORMS THAT PROPAGATE ALONG IT WILL MAINTAIN A HIGHER TORNADO RISK
W/ ENHANCED LOW LVL SHEAR. HAVE REFLECTED THIS IN THE GRIDS WITH A
DAMAGING WIND MENTION...FROM NW TO SE ACROSS THE FORECAST AREA
FROM 22Z TO 03Z. WILL BE MONITORING THIS CLOSELY OVER THE NEXT
SEVERAL HOURS.

FORECAST PICTURE BECOMES SOMEWHAT MUDDLED AFTER 06Z...AND WILL HINGE
ON CONVECTIVE EVOLUTION BETWEEN NOW AND THEN. LARGER SCALE FRONT
WILL PUSH SE INTO THE AREA BY TOMORROW MORNING. HAVE BACKED OFF POPS
A BIT...ESPECIALLY NW...LATE TONIGHT THROUGH SUNDAY. HIGHEST POPS
ARE CURRENTLY SUNDAY AFTN AS THE FRONT IS LAYED OUT FROM SW TO NE
ACROSS THE FCST AREA. HIGH TEMPS SUNDAY WERE CUT JUST A BIT AS
WELL...MAINLY ACROSS THE NW PORTION OF THE FORECAST AREA. THERE MAY
BE A FEW LOCATIONS THAT HAVE HEAT INDICES APPROACH 100
TOMORROW...MAINLY SOUTH AND EAST OF FORT WAYNE. HOWEVER...WITH
UNCERTAINTY IN THE PRECIP EVOLUTION AND TEMPS...WILL HOLD OFF ON ANY
HEAT HEADLINES RIGHT NOW FOR SUNDAY.

&&

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 412 PM EDT SAT JUL 18 2015

CDFNT EXPECTED TO BE MOVG THROUGH SERN PORTION OF CWA SUNDAY
EVE WITH TSTMS PSBL ALONG IT IN THE EVE. SFC HIGH SHOULD BUILD
INTO THE AREA MONDAY PROVIDING FAIR WX. MID LEVEL CUT-OFF LOW OVER
IDAHO THIS AFTN IS EXPECTED TO SHEAR EASTWARD ACROSS THE MID MS/OH
VALLEY MONDAY NIGHT/TUE BRINGING A CHC OF SHOWERS TO THE AREA.
RIDGING EXPECTED TO MOVE ACROSS THE AREA WED-FRI RESULTING IN FAIR
WX WITH A SLOW WARMING TREND. RETURN FLOW BEHIND THE SFC HIGH
COMBINING WITH A WK SHRTWV TOPPING UPR RIDGE MAY BRING TSTMS BACK
INTO THE AREA ON SATURDAY. OVERALL... TEMPS EXPECTED TO BE A BIT
BLO NORMAL DURING THE LONG TERM PERIOD.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 141 PM EDT SAT JUL 18 2015

HIGHLY UNCERTAIN TAF PD WITH THUNDERSTORMS NORTH OF KFWA EARLY
THIS AFTERNOON. EXPECT OUTFLOW BOUNDARY NOTED ON RADAR TO SHIFT
SOUTH THROUGH KFWA OVER THE FIRST COUPLE HOURS OF THE TAF
PD...WITH WINDS SHIFTING FROM THE NORTH AND BRIEF MVFR CIGS. NO
TSRA MENTION AT THIS TIME GIVEN UNCERTAINTY WITH TRACK OF CURRENT
STORMS...HOWEVER WILL MONITOR CLOSELY THROUGH 21Z AND AMEND KFWA
IF NEEDED.

ADDITIONAL THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON INTO EVENING
AS AFOREMENTIONED OUTFLOW BOUNDARY REMAINS INVOF KSBN AND KFWA.
RIGHT NOW...HANDLED TAF FCST WITH VCTS MENTION...SIMILAR TO
YESTERDAY'S SETUP. WILL MONITOR THROUGH THE EVENING AND AMEND IF
TSRA ACTIVITY MATERIALIZES AND IS EXPECTED TO IMPACT TERMINALS.
OTHERWISE...VFR CONDS GENERALLY EXPECTED AFTER 02Z...WITH TSRA
CHANCES CONTINUING LATE IN THE FCST PERIOD.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY UNTIL 9 PM EDT /8 PM CDT/ THIS EVENING FOR
     INZ003>005-012>016-020-022>027-032>034.

MI...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR MIZ077-078.

OH...NONE.
LM...NONE.
&&

SYNOPSIS...LASHLEY/NG
SHORT TERM...NG
LONG TERM...JT
AVIATION...NG

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jul 18, 3:14 PM EDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
314 PM EDT SAT JUL 18 2015

INZ003>006-008-009-012>018-024>027-MIZ077-078-OHZ004-015-016-024-025-
191000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WABASH-HUNTINGTON-
WELLS-ADAMS-BERRIEN-CASS MI-DEFIANCE-PAULDING-PUTNAM-VAN WERT-
ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...KENDALLVILLE...
LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...
FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...
CASSOPOLIS...DEFIANCE...PAULDING...ANTWERP...OTTAWA...PANDORA...
VAN WERT...DELPHOS...LIMA
314 PM EDT SAT JUL 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

THUNDERSTORMS...SOME LIKELY SEVERE WITH DAMAGING WINDS...ISOLATED
HAIL AND PERHAPS A FEW TORNADOES ARE POSSIBLE THIS EVENING. IN
ADDITION SOME STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL WHICH
COULD RESULT IN FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE LIKELY SUNDAY INTO EARLY SUNDAY NIGHT. THE
STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS.
HEAVY RAIN IS ALSO POSSIBLE WHICH MAY LEAD TO LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ020-022-023-032>034-191000-
WHITE-CASS IN-MIAMI-GRANT-BLACKFORD-JAY-
INCLUDING THE CITIES OF...MONTICELLO...BROOKSTON...LOGANSPORT...
PERU...MARION...HARTFORD CITY...MONTPELIER...PORTLAND
314 PM EDT SAT JUL 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA.

.DAY ONE...THIS AFTERNOON AND TON
THUNDERSTORMS...SOME LIKELY SEVERE WITH DAMAGING WINDS AND ISOLATED
HAIL ARE POSSIBLE THIS EVENING. IN ADDITION SOME STORMS WILL
PRODUCE LOCALLY HEAVY RAINFALL WHICH COULD RESULT IN FLASH
FLOODING.

HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES WILL LINGER INTO
THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE LIKELY SUNDAY INTO EARLY SUNDAY NIGHT. THE
STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS.
HEAVY RAIN IS ALSO POSSIBLE WHICH MAY LEAD TO LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ007-MIZ079>081-OHZ001-002-005-191000-
STEUBEN-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-HENRY-
INCLUDING THE CITIES OF...ANGOLA...STURGIS...THREE RIVERS...
COLDWATER...HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...
NAPOLEON
314 PM EDT SAT JUL 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS...SOME LIKELY SEVERE WITH DAMAGING WINDS...ISOLATED
HAIL AND PERHAPS A FEW TORNADOES ARE POSSIBLE THIS EVENING.

THUNDERSTORMS ARE LIKELY THIS EVENING...WITH A FEW STRONG TO SEVERE
STORMS WITH DAMAGING WINDS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE LIKELY SUNDAY INTO EARLY SUNDAY NIGHT. THE
STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS.
HEAVY RAIN IS ALSO POSSIBLE WHICH MAY LEAD TO LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-191000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
314 PM EDT SAT JUL 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS...SOME SEVERE WITH WIND GUSTS IN EXCESS OF 50 KNOT ARE
LIKELY LATE THIS AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SEVERE STORMS WITH LARGE HAIL AND WIND GUSTS IN EXCESS OF 50
KNOTS ARE POSSIBLE SUNDAY AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, Jul 18, 5:53 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
553 PM EDT SAT JUL 18 2015

INZ012-014>016-182230-
STARKE-MARSHALL-KOSCIUSKO-FULTON-
553 PM EDT SAT JUL 18 2015

...A LINE OF DEVELOPING STRONG THUNDERSTORMS WILL AFFECT EAST
CENTRAL STARKE... NORTH CENTRAL FULTON...MARSHALL AND WEST CENTRAL
KOSCIUSKO COUNTIES...

AT 552 PM EDT /452 PM CDT/...A LINE OF STRONG THUNDERSTORMS WAS
DEVELOPING ALONG A LINE EXTENDING FROM KNOX TO CULVER TO NEAR
ROCHESTER...AND MOVING NORTHEAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
PLYMOUTH...ROCHESTER...KNOX...BOURBON...ARGOS...CULVER...MENTONE...
WALNUT...TIPPECANOE...OAK GROVE...ETNA GREEN...BURKET...OLD TIP
TOWN...HIBBARD...MAXINKUCKEE...TIOSA...BURR OAK...TWIN LAKES...TALMA
AND RUTLAND.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT/1100 PM CDT/ FOR
NORTHWESTERN INDIANA.
&&

LAT...LON 4142 8637 4132 8597 4119 8586 4106 8617
      4129 8669
TIME...MOT...LOC 2152Z 236DEG 40KT 4129 8662 4123 8640 4111 8613

MARSILI
Local storm report, Jul 18, 6:07 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
607 PM EDT SAT JUL 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     1 N MICHIGAN CITY       41.72N  86.90W
07/18/2015                   LA PORTE           IN   NWS EMPLOYEE

            TREE LIMBS DOWN. WINDS ESTIMATED ON I94 AT 65MPH.

&&

NWS
Special weather statement, Jul 18, 6:21 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
621 PM EDT SAT JUL 18 2015

INZ017-024-025-182245-
HUNTINGTON-WHITLEY-WABASH-
621 PM EDT SAT JUL 18 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HUNTINGTON AND
SOUTHWESTERN WHITLEY COUNTIES...

AT 620 PM EDT...A STRONG THUNDERSTORM WAS NEAR NORTH MANCHESTER...
MOVING NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  SOUTH WHITLEY AROUND 640 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BRACKEN...
GOBLESVILLE...LUTHER...COLLAMER...TUNKER...BIPPUS AND WASHINGTON
CENTER.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR NORTHEASTERN
INDIANA.
&&

LAT...LON 4105 8571 4105 8568 4108 8569 4116 8562
      4101 8544 4090 8567
TIME...MOT...LOC 2220Z 230DEG 17KT 4099 8568

JBALL
Special weather statement, Jul 18, 6:22 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
622 PM EDT SAT JUL 18 2015

INZ003-004-014-182245-
MARSHALL-ST. JOSEPH-LA PORTE-
622 PM EDT SAT JUL 18 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
MARSHALL...EAST CENTRAL LA PORTE AND ST. JOSEPH COUNTIES...

AT 622 PM EDT /522 PM CDT/...A LINE OF STRONG THUNDERSTORMS WAS ALONG
A LINE EXTENDING FROM NEAR BUCHANAN TO NEAR NORTH LIBERTY TO
WALKERTON...AND MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
SOUTH BEND...MISHAWAKA...GEORGETOWN...GULIVOIRE PARK...GRANGER...
WALKERTON...NORTH LIBERTY...NEW CARLISLE...LAKEVILLE...ROSELAND...LA
PAZ...INDIAN VILLAGE...CRUMSTOWN...TEEGARDEN...LAKE OF THE WOODS...
WYATT...WOODLAND...LYDICK AND CHAIN-O-LAKES.

THIS INCLUDES INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 65 AND
83.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT/1100 PM CDT/ FOR
NORTHWESTERN INDIANA AND SOUTHWESTERN MICHIGAN.
&&

LAT...LON 4176 8647 4175 8612 4152 8615 4142 8623
      4145 8657
TIME...MOT...LOC 2222Z 282DEG 27KT 4176 8642 4158 8644 4146 8652

MARSILI
Local storm report, Jul 18, 6:28 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
628 PM EDT SAT JUL 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     MICHIGAN CITY           41.71N  86.90W
07/18/2015                   LA PORTE           IN   AMATEUR RADIO

            TREES AND POWER LINES DOWN

&&

LOTHAMER
Special weather statement, Jul 18, 6:34 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
634 PM EDT SAT JUL 18 2015

INZ014-016-182315-
MARSHALL-KOSCIUSKO-
634 PM EDT SAT JUL 18 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MARSHALL AND
NORTHWESTERN KOSCIUSKO COUNTIES...

AT 633 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR PLYMOUTH TO NEAR ARGOS TO 6 MILES WEST OF
MENTONE...AND MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
WARSAW...PLYMOUTH...BREMEN...BOURBON...ARGOS...TIPPECANOE...ETNA
GREEN...MONOQUET...INWOOD...HOFFMAN LAKE...ATWOOD...OLD TIP TOWN...
LAKE OF THE WOODS...TWIN LAKES AND CLUNETTE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR NORTH
CENTRAL INDIANA.
&&

LAT...LON 4147 8611 4131 8584 4126 8585 4117 8613
      4117 8618 4128 8634 4137 8643
TIME...MOT...LOC 2233Z 265DEG 21KT 4135 8638 4129 8626 4120 8615

MARSILI

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 9:16 PM EDTSpecial Weather StatementIWXLaPorte29 min
Jul 17, 9:29 PM EDTSpecial Weather StatementIWXSaint Joseph31 min
Jul 18, 11:54 AM EDTSpecial Weather StatementIWXElkhart, LaGrange36 min
Jul 18, 12:28 PM EDTSpecial Weather StatementIWXSteuben32 min
Jul 18, 12:33 PM EDTSpecial Weather StatementIWXNoble27 min
Jul 18, 1:05 PM EDTSpecial Weather StatementIWXSteuben25 min
Jul 18, 1:43 PM EDTSpecial Weather StatementIWXAllen32 min
Jul 18, 2:14 PM EDTSpecial Weather StatementIWXAllen31 min
Jul 18, 5:19 PM EDTSpecial Marine WarningIWX41 min
Jul 18, 5:22 PM EDTSpecial Weather StatementIWXLaPorte53 min
Jul 18, 5:33 PM EDTSevere Thunderstorm WarningIWXLaPorte42 min
Jul 18, 5:45 PM EDTSpecial Weather StatementIWXStarke45 min
Jul 18, 5:53 PM EDTSpecial Weather StatementIWXMarshall, Starke37 min
Jul 18, 6:19 PM EDTFlash Flood WarningIWXLaPorte3 hr
Jul 18, 6:21 PM EDTSpecial Weather StatementIWXWhitley24 min
Jul 18, 6:22 PM EDTSpecial Weather StatementIWXSaint Joseph23 min
Jul 18, 6:27 PM EDTSevere Thunderstorm WarningIWXLaPorte48 min
Jul 18, 6:34 PM EDTSpecial Weather StatementIWXMarshall41 min
Jul 18, 6:43 PM EDTSevere Thunderstorm WarningIWXElkhart, Kosciusko, Marshall, Saint Joseph47 min
Jul 18, 6:47 PM EDTSevere Thunderstorm WarningIWXNoble, Whitley23 min
Jul 18, 7:13 PM EDTFlash Flood WarningIWXKosciusko, Marshall4 hr
Jul 18, 7:14 PM EDTSevere Thunderstorm WarningIWXElkhart, LaGrange46 min
Jul 18, 7:22 PM EDTSevere Thunderstorm WarningIWXKosciusko, Noble, Whitley53 min
Jul 18, 7:29 PM EDTSpecial Weather StatementIWXLaGrange, Noble, Steuben31 min
Jul 18, 7:33 PM EDTFlash Flood WarningIWXKosciusko, Noble, Whitley4 hr
Jul 18, 7:46 PM EDTSpecial Weather StatementIWXHuntington29 min
Jul 18, 7:47 PM EDTSpecial Weather StatementIWXWells43 min
Jul 18, 7:57 PM EDTSevere Thunderstorm WarningIWXLaGrange, Steuben63 min
Jul 18, 7:57 PM EDTSevere Thunderstorm WarningIWXAllen, DeKalb, Noble, Whitley63 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.